• Phoenix Rising needs funds to operate: please consider donating to support PR

Vitamin D Activates T Cells - New Research

gracenote

All shall be well . . .
Messages
1,537
Likes
77
Location
Santa Rosa, CA
xdopamine

I hope someone can respond to your post with their experiences and some answers. That person won't be me, I'm afraid.

I just want to welcome you to these forums. I hope you find some useful information here.
 
Messages
8
Likes
0
Thank you for your greetings. :Retro smile:

This is difficult. Vitamin D is my last hope and I really hope it's a die-off. I am sick of going to doctors who don't believe me. They think that I am suffering from a "neurotic disorder" because "I spend too much time with my health" and all my symptoms are caused from an "inner fear of being ill". I really hate my doctors. Now I even have to pay for common tests like 25(OH)D3 because they think that it isn't appropriate to conduct tests because "I am healthy". But I can tell you for sure, this fatigue is real.
I am also sick of taking drugs like Deprenyl to get a little bit motivation and energy. As I have already said my problems have improved over the lasts months (because my 25(OH)D3 decreased???) but when I start Vitamin D3 they all return:
- constant tiredness
- weakness
- tingling in my lower legs and feet
- nausea
And this time (after 5000IU) I also got a little bit diarrhea.
I have taken my 5000IU last sunday and I am still suffering from these symptoms although I didn't redose.

Basically the die-off reactions should be a positive sign, shouldn't they? Would vitamin D eventually "heal" me or do I need real antibiotics? It is extremely hard to work without a supporting doctor...

Another thing I don't understand is the following:

chronicillnessrecovery.org said:
Vitamin D deprivation will bring the level of serum 25-D down to further enhance immune system function. This is often evidenced by stronger Herxheimer reactions.
For me it exactly seems to be the opposite..... can anybody explain me that?
 

dannybex

Senior Member
Messages
3,371
Likes
2,383
Location
Seattle
Thank you for your greetings. :Retro smile:

This is difficult. Vitamin D is my last hope and I really hope it's a die-off. I am sick of going to doctors who don't believe me. They think that I am suffering from a "neurotic disorder" because "I spend too much time with my health" and all my symptoms are caused from an "inner fear of being ill". I really hate my doctors. Now I even have to pay for common tests like 25(OH)D3 because they think that it isn't appropriate to conduct tests because "I am healthy". But I can tell you for sure, this fatigue is real.
I am also sick of taking drugs like Deprenyl to get a little bit motivation and energy. As I have already said my problems have improved over the lasts months (because my 25(OH)D3 decreased???) but when I start Vitamin D3 they all return:
- constant tiredness
- weakness
- tingling in my lower legs and feet
- nausea
And this time (after 5000IU) I also got a little bit diarrhea.
I have taken my 5000IU last sunday and I am still suffering from these symptoms although I didn't redose.

Basically the die-off reactions should be a positive sign, shouldn't they? Would vitamin D eventually "heal" me or do I need real antibiotics? It is extremely hard to work without a supporting doctor...
Hi and welcome,

I'm guessing the reactions you're having are possibly because you started at too high of a dose -- for you. And possibly the reaction is so strong BECAUSE your 'd' levels were so low in the first place that perhaps taking 5,000iu (for your body) was thus the equivalent of an even higher dose? In other words, if you had such low levels, this one pill was too much of a shock to the system. ???

You might wait a few more days, and then start with just 400iu, (or even lower) and/or try a different type of vitamin d (and make sure it's vitamin d-3, not d-2). Some people can't take 'd' if it comes from fish oils, but can tolerate the "dry" form of vitamin d". A google search will turn up a lot of different products and information.

Also, it very well may very well help if you take calcium and magnesium (and other minerals) with the d. Krispin Sullivan is a nurse practitioner who (among others) strongly recommends that if one is taking 'decent' amounts of supplemental 'd', then they should take cal/mag too, or else these minerals may be pulled from the bones. Others also recommend taking vitamin k2 w/the d. "Google" will again turn up info on these issues.

Also, while it could be 'die off' that you're experiencing, it may also be that your immune system is being a little too overstimulated/excited(?), and you're experiencing SYMPTOMS of that 'waking up' of your immune system? The nausea may be your body's way of saying -- "Hey...too much d at one time...for now." -- so again, perhaps wait longer, and then if you start again, start at a much lower dose.

Your blood levels are definitely too low...but it just might be best to start at a lower dose and gradually increase it. Very gradually...

just my two cents,

d.
 
Messages
598
Likes
35
Location
US
Some of the reactions to taking D3, especially when your level is low, may be from bacterial/viral die-off. D3 ramps up NK cells, T cells as this latest research has shown, pumps up levels of endogenous (made by the body) antibiotics, and induces apoptosis (normal cell death-- a number of intracellular bacteria and viruses escape the immune system by preventing apoptosis of the cells they've infected, and D seems to induce this thus exposing them to macrophages, etc. I've been working my D3 levels up very gradually, having to go in 400 unit increments for weeks to a month or more before being able to tolerate the next dosage level. I'm up to 2400 units a day now and hoping to work up to 5000 depending on blood levels I reach. I get die-off type of reactions (increased fatigue, aches, brain fog, etc.) each bump up. A treasure trove of D info at http://www.cpnhelp.org/vitamin_d3_table_contents
David Hahn from UW Madison researches the CPN asthma hypothesis.
 
Last edited: